Pain Management Community
Fentanyl
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fentanyl

I have had about 19 knee surgeries. This includes 2 knee replacements.I need to have my right knee re-replaced due to an infection. I also have neuropathy in my feet. Very, very painful. I have been on hydrocodone for almost 20 years on and off. Went to the pain clinic and he put me on the Fentanyl patch 12mcg. I have so many drug allergies that the drs are limited as what they can give me. I am ok with one patch but when I put on the second patch I got chest pains, nervous, nauseated. Took second patch off felt better. Call dr next day told them what happened. He said to take up to 3 10/325 hydrocodone a day. Took one and it overdosed me. took that patch off too. Went to pain clinic yesterday he told me to put patch back on and try half of the 10/325 and let him know on Monday. I feel like I'm not getting any relief with just one patch on. I would actually like to go back to just taking pain pills but the dr doesn't want to go that route. Does the fentanyl help with nerve pain.
5 Comments Post a Comment
Blank
Avatar_f_tn
I think you should have a say in what you are taking.  I my opinion if the oxycodone is enough then y change it?
Blank
5135507_tn?1367166827
Hi,
I am 16 days fentanyl free.  I had been on it for 5 years due to 3 failed back surgeries....I was on the 100 mcg every 72 hr for 4 yrs then weaned down to 75 every 48 hrs.  It is a good pain med, BUT it is 80 times stronger than morphine and once your body gets used to it, you will continually need increased.  It is very hard to get of off, makes nearly all other pain meds as effective as baby aspirin,  if you ever have surgery again, there is nothing they can give you post- op to make you comfortable.  I had to have a colonoscopy completely awake because of fentanyl,  they were afraid to put me asleep.  It was awful, I could feel everything,  including them fixing 2 blockages!   Some benzos are lethal if taken while on fentanyl,  I totaled 2 cars bc I fell asleep at the wheel, burned myself,  bed, sofa with cigarettes....falling asleep while smoking,  and after time, the fentanyl makes your pain intensify so much and the days you change the patch, the pain can get so bad, you're almost bedfast.  This was my experience.

PLEASE TELL YOUR DR NO!!!  IT IS A DANGEROUS DRUG!  
Blank
Avatar_f_tn
I am on 12mcg of the fentanyl. I cannot take more than that otherwise I get severe chest pains. The pain clinic dr won't give me anything else says he can't help me if I don't stick with the hydrocodone 10/325  and the fentanyl patch. I have severe neuropathy in my feet and I can't take Lyrica, neurotin or the generic. If I try to go to a different pain clinin then they will think I am just looking for drugs and I'm not I'm looking for some kind of pain relief.
Blank
5135507_tn?1367166827
It's awful how society has made it for those of us who need pain management.   My ex-dr also started me out on the low dose and within 6 months, I had went up to 100 mcg every 72 hrs bc my body was accustomed to the meds, also 4 oxycodone 10/650 daily, lyrica, etc.  She was eventually fired for a patient overdosing on the meds she wrote, and I'm sure they investigated her and must've found something else.

If you like fentanyl,  by all means, take it, if it helps.  I'm just sharing my experience and how it changes your life.  Not just me, others on here too.  Type in fentanyl and read their posts.  It literally changes who you are and makes your pain seem to increase.

My husband n sons are so happy to have me back, I am too!  :)  I'm 18 days fentanyl free and my pain is more tolerable now than without it.

Your friend,
Cindy
Blank
Avatar_m_tn
Hmmmm..... Four years ago I was hospitalized with acute leukemia. One of the main chemotherapy drugs (Trenitoin... a Vitamin A metbolite. The other main drug was white arsenic) inflamed the meningeal lining of my brain which was already damaged due to cerebral hemorrhaging and the result was overwhelming unbearable pain. I refused to take the trenitoin, but they said it was keeping me alive by forcing the cancer cellls to turn into normal cells and promised to help with the pain.  They went through a number of things that didnt work and finally tried Dilaudid which did work. I found it to be a clean and effective drug taht did not make me feel "high".  They put me on a patient controlled pump that allowed me to inject iv 2 mg every ten minutes. They also put me on a Fentanyl patch for 100mc per hour. Together the patch and the dilaudid pump provided complete control of pain and I finally got some much needed rest/ I was on vital signs monitoring so they could tell if my respiration was impaired. I also got some Lorazepam to help with the mild colic I sometimes got from the arsenic.  Although I was quite comfortable, the Fentanyl really made me hallucinate. The hallucinations were like a waking day dream that felt comoletely real rather than anything psychedelic. These could be quite insidious and I would have to do careful questioning to find out if the events really happened or not. I also had overwhelmingly vivid dreams that were a lot more entertaining than the tv programming. Although it was quite comfortable it was kind of creepy. Towards the end of my stay, Ibecame pretty tolerant of the drugs so I was more awake, but by this time heavily physically addicted so I couldnt go off them. I started to become more amd mote morbid and gloomy. I made the mistake of watching the "deathmasks" program on the History Channel and it creeped me out for days. It got so I was like I was living in an Edgar Allen Poe story. I found out old time opium addicts used to experience this sort of thing too.  When I got out of the hospital, I was given a box of patches and a big bottle of Dilaudid tablets with one refill. They gave me instructions on how to taper the Dilaudid and after a few weeks, each time I renewed the Fentanyl patches they started giving me weaker patches. I would have mild withdrawal symptoms for a couple of days then I would feel fine. It took 3v months for me to detoxify from the narcotics and boy was I glad when I did!  I felt much more energetic and cheerful and had a new lease on life. I would hate to go through that again, to be honest. I think Fentanyl is  a drug better designed for short term than long term use.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1408157057
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
1855076_tn?1337118903
Blank
marycarmel
MA
Avatar_m_tn
Blank
trixy71
8976007_tn?1400955760
Blank
Jinx_777
3112530_tn?1342559764
Blank
TheMadMan
Long Beach, CA